MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Country is (b)(6).The refinity catheter device has not been returned, thus no returned product investigation was performed.The health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter code: 2199 (no health consequences or impact).Do not apply to this submission.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that during a therapeutic coronary procedure inside the body post stenting, the manufacturer's catheter was used in the left main into the lad, cx, and intermediate branch.During removal, the manufacturer's catheter got stuck.It appeared the guidewire was tangled and twisted around the manufacturer's catheter.The physician was able to remove the guide wire and manufacturer's catheter as a unit.A new manufacturer's catheter was used to complete the procedure.No patient injury reported.This adverse event is being submitted because additional intervention was required to remove the manufacturer's device.
 
Additional Manufacturer Narrative
Internal reference: 9b)(4).This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks d10 & g4: the refinity catheter was returned for evaluation on 05/13/2021.Block h3: the returned device was visually and microscopically inspected.The manufacturer''s catheter was returned intact to a non-manufacturer''s wire, but was able to be removed from the manufacturer''s catheter.A zipper tear was observed from the guidewire exit port to the distal shaft of the manufacturer''s catheter.In addition, a portion of the distal shaft was stretched and twisted.During functional testing, guidewire test could not be performed due to the several damage observed on the device.Block h6: the probable cause of the reported guidewire movement issue could not be determined by the investigation due to the nature of the returned device.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block b1: corrected from adverse event to product problem.Block b2: does not apply, did not require intervention.Block b5: updated from adverse event to product problem.Block h1: corrected from serious injury to malfunction.Block g4: the initial report submitted 04-26-2021 had an inadvertent entry in block b1.Timeliness of submission is unaffected.Report is not late.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This product problem is being submitted because the manufacturers device and another manufacturers device were removed together.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Block h6: added codes 4721 (rod/shaft), 2199 (no health consequences or impact), and 3243 (stress problem identified).

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11724058
Report Number2939520-2021-00020
Device Sequence Number3549955
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)210217(17)230217(10)0302173147
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K160583
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302173147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/26/2021
05/13/2021
06/06/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date04/27/2021
05/21/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.5F SHEATHLESS GUIDE CATHETER MFR AND SIZE UNK; ASAHI: SION BLUE GUIDE WIRE, SIZE UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight110